It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board


Asthma Board Index
Board Index > Asthma | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


[QUOTE=RedMan1972;2763096]I am on 100/50 dose of Advair twice a day. I was told that inhaled steroids does not cause weight gain but in the past 3-4 months I have gained 35 pounds.

My eating habits has not changed (I am a lifetime member of Weight Watchers so know all about healthy eating) and I exercise 1 hour a day for 5 days a week as I have always done.

Could it be the Advair? Has anyone experienced this?[/QUOTE]

This happens. You can see my post "One of these is going to be the end of me." I have gained quite a bit of weight, and I believe one of the root causes could be the Advair.
So how did you take yourself off the medication? Did you do it cold turkey or did you ween yourself off? How long has it been since you quit and how much of the weight have you lost?

I'm just curious because my pulmonologist is making me mad about this. He insists that there is no way the Advair could cause my weight gain. Yet, I jog 5 miles a day 6 days a week and follow Weight Watchers and have gained a lot of weight instead of losing. Even my PCP freaked out when they saw the weight gain and said it had to be the Advair. And my asthma is mild at best. I've never had a bad attack ever. And I was recently diagnosed as well (November of last year) at 34 years old.

Can I tell my pulmonologist that he is to take me off? Not ask but demand? He won't take any hints. Does anyone else know of any good asthma medication that doesn't contain steroids and doesn't cause weight gain?

And I have had my thyroid checked and it is normal.
I took myself off cold turkey and i have had a few bad days but i just used my rescue inhaler on those days. I have not lost any of the weight but i will keep trying. I think in my own opinion that some people are sensitive to any amount of steriods. I know that this is what has made me gain weight becasue its all in my stomach i look like 6-7 months pregnant but im super toned all over.I too have been checked and rechecked for different reasons but have turned out normal. I went form having low body fat to being obese by thier standards. My face also got really big and its starting to go down now. I took myself off and will go back on if i have any big problems but im doing fine so far. i do keep my rescue inhaler near when doing anything like tkd or cardio. [QUOTE=RedMan1972;2858242]So how did you take yourself off the medication? Did you do it cold turkey or did you ween yourself off? How long has it been since you quit and how much of the weight have you lost?

I'm just curious because my pulmonologist is making me mad about this. He insists that there is no way the Advair could cause my weight gain. Yet, I jog 5 miles a day 6 days a week and follow Weight Watchers and have gained a lot of weight instead of losing. Even my PCP freaked out when they saw the weight gain and said it had to be the Advair. And my asthma is mild at best. I've never had a bad attack ever. And I was recently diagnosed as well (November of last year) at 34 years old.

Can I tell my pulmonologist that he is to take me off? Not ask but demand? He won't take any hints. Does anyone else know of any good asthma medication that doesn't contain steroids and doesn't cause weight gain?

And I have had my thyroid checked and it is normal.[/QUOTE]





All times are GMT -7. The time now is 04:07 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!